Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Alarming Results from Health Screening
Jun 4, 2010

Hi Doctor, my husband has been positive for 10 years. He is on Truvada + Reyataz + Norvir which has been good for him. His viral load is undetectable and CD4 is 377. He lives a very healthy lifestyle, semi-vegetarian, low meat, high raw fruit & veggie diet. Daily exercise, doesn't smoke and rarely drinks. Recently he participated in a free health screening at work and the results were alarming. His cholesterol is very high (243)as well as triglycerides, systolic and diastolic came back as prehypertension. As we already live what we consider a very healthy lifestyle, these results and painting a different picture and we have no idea how to begin dealing with this! Can his meds be playing a part? Can you recommend next steps for him? Please omit my name/email if you respond via posting this on the site for confidentiality purposes. Thank you!

Response from Dr. Henry

HIV infection and HIV treatment can influence lipid levels tough your husband's current regimen is relatively user friendly regarding cholesterol/triglycerides compared to many other regimens. Family history (genetics), aging, and diet can greatly impact lipid and blood pressure in HIV+ patients so a through assessment and risk stratification for heart disease is recommended. Switching HIV meds may be an option for some patients though it is not obvious/proven if switching to an alternative HIV regimen would significantly improve the situation though that is possible (ie switch from ritonavir/atazanavir to raltegravir). Heart disease is the leading single cause of death in the general population and HIV+ patients > 50 on effective treatment in the US so this is an increasingly common issue for many. Blood pressure increases due to HIV or his HIV regimen have not been consistently noted so usually not related to either the HIV or the meds though there may be exceptions. KH



Previous
Colitis and HIV
Next
Bumps/Hives mainly on thighs

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement